Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 77, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 22, 2010, 5:03 AM PST for San Bernardino County, California. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 22, 2010, 5:03 AM PST (13:03 UTC)
- Expired
- Dec 22, 2010, 12:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 131 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 10:00 AM PST | FLASH FLOOD | 3 E Joshua Tree, CA | AN SUV WAS STUCK IN RUSHING FLOODWATERS ON MOJAVE RANCH ROAD IN JOSHUA TREE. THE EVENT TIME IS ESTIMATED. |
| Dec 22, 10:00 AM PST | FLASH FLOOD | Yucca Valley, CA | PORTIONS OF SEVERAL ROADS WERE CLOSED IN YUCCA VALLEY DUE TO FLASH FLOODING. THE TIME OF THIS EVENT WAS ESTIMATED. |
| Dec 22, 10:15 AM PST | FLASH FLOOD | 3 Sw Landers (Ar190), CA | A CAR WAS RESCUED FROM FLOODWATERS AFTER BEING STUCK ON OLD WOMAN SPRINGS ROAD AT PIPES CANYON ROAD. RECHE ROAD IN LANDERS WAS ALSO FILLED WITH DEBRIS AND HAD TO BE CLEARED BY A GRADER AND SKIP LOADER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 297 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 409 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739
WGUS55 KVEF 221303
FFWVEF
CAC071-221600-
/O.NEW.KVEF.FF.W.0077.101222T1303Z-101222T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
503 AM PST WED DEC 22 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES MORONGO AND YUCCA VALLEY.
* UNTIL 800 AM PST
* AT 455 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. LOCAL LAW ENFORCEMENT HAS
REPORTED ROADWAY FLOODING AT SEVERAL LOCATIONS ACROSS THE MORONGO
VALLEY...WITH ONE ROADWAY COVERED WITH SEVERAL FEET OF WATER.
* THE STORM PRODUCING WILL CONTINUE TO PRODUCE MODERATE TO HEAVY
RAINFALL ACROSS THE WARNED AREA OVER THE NEXT SEVERAL HOURS..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3408 11600 3412 11606 3412 11626 3408 11627
3408 11644 3403 11648 3403 11661 3410 11660
3413 11648 3420 11644 3432 11648 3436 11641
3449 11642 3443 11581 3403 11586 3402 11599
$$
KENNEDY4 follow-up statements
039
WGUS75 KVEF 221443
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
643 AM PST WED DEC 22 2010
CAC071-221600-
/O.CON.KVEF.FF.W.0077.000000T0000Z-101222T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
643 AM PST WED DEC 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM PST FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 635 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN FALLING ACROSS THE WARNED AREA.
LOCAL LAW ENFORCEMENT HAS REPORTED ROADWAY FLOODING AT PIPES CANYON
ROAD AND AT INDIAN COVE SO FAR THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOSHUA TREE
LAKE CAMPGROUND AND TWENTYNINE PALMS MCAS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3408 11600 3412 11606 3412 11626 3408 11627
3408 11644 3403 11648 3403 11661 3410 11660
3413 11648 3420 11644 3432 11648 3436 11641
3449 11642 3443 11581 3403 11586 3402 11599
$$
KENNEDY009
WGUS75 KVEF 221459
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
659 AM PST WED DEC 22 2010
CAC071-221600-
/O.CON.KVEF.FF.W.0077.000000T0000Z-101222T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
659 AM PST WED DEC 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM PST FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 635 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN FALLING ACROSS THE WARNED AREA.
LOCAL LAW ENFORCEMENT HAS REPORTED ROADWAY FLOODING AT PIPES CANYON
ROAD AND AT INDIAN COVE SO FAR THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORONGO AND
YUCCA VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3408 11600 3412 11606 3412 11626 3408 11627
3408 11644 3403 11648 3403 11661 3410 11660
3413 11648 3420 11644 3432 11648 3436 11641
3449 11642 3443 11581 3403 11586 3402 11599
$$
KENNEDY083
WGUS55 KVEF 221550
FFWVEF
CAC071-222000-
/O.EXT.KVEF.FF.W.0077.000000T0000Z-101222T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
750 AM PST WED DEC 22 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE LOCATIONS OF MORONGO VALLEY AND YUCCA VALLEY...
* UNTIL NOON PST
* AT 741 AM PST...MODERATE TO HEAVY RAINFALL IS EXPECTED TO CONTINUE
ACROSS THE WARNED AREA THIS MORNING...AND NUMEROUS REPORTS OF
ROADWAY FLOODING HAVE ALREADY BEEN REPORTED BY LOCAL LAW ENFORCEMENT
OFFICIALS AND TRAINED WEATHER SPOTTERS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORONGO
VALLEY AND YUCCA VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3408 11600 3412 11606 3412 11626 3408 11627
3408 11644 3403 11648 3403 11661 3410 11660
3413 11648 3420 11644 3432 11648 3436 11641
3449 11642 3443 11581 3403 11586 3402 11599
$$
KENNEDY642
WGUS75 KVEF 221827
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1027 AM PST WED DEC 22 2010
CAC071-222000-
/O.CON.KVEF.FF.W.0077.000000T0000Z-101222T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1027 AM PST WED DEC 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON PST FOR SOUTH
CENTRAL SAN BERNARDINO COUNTY...
AT 1013 AM PST...RAINFALL INTENSITIES HAVE SLACKENED OVER THE PAST
TWO HOURS BUT MORE RAINFALL IS APPROACHING THE WARNED AREA. NUMEROUS
ROADS IN THE MORONGO BASIN CONTINUE TO BE CLOSED DUE TO FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOSHUA TREE
LAKE CAMPGROUND AND TWENTYNINE PALMS MCAS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF WASHES...DRAINAGE
AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN FLASH
FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER TO SWEEP A
VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY MOVING
WATER TO SWEEP A PERSON OFF THEIR FEET.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!
REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.
&&
LAT...LON 3408 11600 3412 11606 3412 11626 3408 11627
3408 11644 3403 11648 3403 11661 3410 11660
3413 11648 3420 11644 3432 11648 3436 11641
3449 11642 3443 11581 3403 11586 3402 11599
$$
PIERCEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 3:35 AM PST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 22, 3:35 AM PST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 AM PST WED DEC 22 2010
.SYNOPSIS...THE MOIST STREAM OF AIR FROM THE PACIFIC WILL CONTINUE
TO FLOW OVER THE AREA THROUGH WEDNESDAY NIGHT. VALLEY RAIN AND
MOUNTAIN SNOW WILL BE WIDESPREAD OVER THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT. THE RAIN WILL BE HEAVY AT TIMES WHICH CAN CAUSE LOCAL
FLOODING. HEAVY SNOW WILL FALL IN THE SPRING MOUNTAINS AND SHEEP
RANGE OF CLARK COUNTY AND THE HIGHER ELEVATIONS OF LINCOLN COUNTY.
THIS STORM AND ITS ABUNDANT MOISTURE WILL EXIT TO THE EAST LATE
WEDNESDAY NIGHT WITH DRY CONDITIONS THURSDAY AND FRIDAY. A WEAKER
SYSTEM WILL BRING ANOTHER ROUND LIGHT PRECIPITATION TO THE SOUTHERN
SIERRA AND SOUTHERN GREAT BASIN SATURDAY NIGHT.
&&
.SHORT TERM...AN UPPER VORT MAX OFF THE SOUTHERN CALIFORNIA COAST
HAS INITIATED THE NEXT ROUND OF HEAVIER RAINFALL THAT IS MOVING
NORTHEAST FROM OFF THE SOUTHERN CALIFORNIA COAST AND INTO WESTERN
SAN BERNARDINO COUNTY. THIS HEAVIER RAIN WILL MAKE ITS WAY INTO
CLARK...MOJAVE AND LINCOLN COUNTIES AS THE MORNING WEARS ON. AS THE
VORT CENTER AND THE MAIN TROUGH MOVE EAST TOWARDS OUR AREA EXPECT
DESTABILIZATION AND THE POTENTIAL FOR EMBEDDED THUNDERSTORMS TODAY.
FAIRLY HIGH PWAT VALUES APPROACHING 1.5 INCHES WILL MAKE FOR
FLOODING PROBLEMS TODAY AND FLASH FLOODING IS THE MAIN THREAT FROM
THE THUNDERSTORMS. STILL LOOKING FOR THE POTENTIAL OF A BAND OF
HEAVY RAIN SHOWER/THUNDERSTORMS TO FORM UP LATER THIS MORNING IN THE
DIFFLUENT AREA AHEAD OF THE TROUGH AND IN THE THE AREA WHERE MAX
INSTABILITY IS EXPECTED TO OCCUR IN SAN BERNARDINO COUNTY. ALONG
WITH THE RAIN...HEAVY SNOW WILL OCCUR IN THE SOUTHERN NEVADA
MOUNTAINS TODAY ABOVE 7000 FEET. MORE SNOW ACCUMULATIONS ARE ALSO
EXPECTED IN THE INYO COUNTY MOUNTAINS. THE MAIN TROUGH IS EXPECTED
TO PASS THROUGH LATE TONIGHT AND EARLY THURSDAY MORNING. SOME
LINGERING SHOWERS ARE POSSIBLE THURSDAY MORNING ON. NOT MENTIONED IN
THE FORECASTS OR GRIDS IS THE POTENTIAL FOR LOCALLY DENSE FOG FRIDAY
MORNING IN AREAS THAT HAVE CLEARED OUT. A BETTER HANDLE ON THE
PARAMETERS CAN BE EXPECTED IN LATER FORECASTS.
.LONG TERM...SHORTWAVE RIDGING ACROSS THE REGION ON SATURDAY WILL
RESULT IN DRY CONDITIONS. A SHORTWAVE WILL THEN PASS OVER THE AREA
ON SUNDAY AND BRING ANOTHER QUICK ROUND OF PRECIP TO THE NORTHERN
TWO THIRDS OF THE CWA...PRIMARILY NORTH OF INTERSTATE 15. THE MAIN
IMPACT WILL BE SNOW SHOWERS AND AN INCREASE IN WIND FOR THE SIERRA.
DRY CONDITIONS UNDER NORTHWESTERLY FLOW WILL ON FOLLOW MONDAY AND
TUESDAY...BUT THERE WILL BE LITTLE INCREASE IN TEMPS WITH MINIMAL
CHANGE IN THICKNESS VALUES. MODELS DIVERGE FROM HERE ON OUT...BUT
THE OVERALL CONSENSUS SUPPORTS THE IDEA OF ANOTHER LOW PRESSURE
SYSTEM IMPACTING THE REGION ON WEDNESDAY...SO HAVE SLIGHT CHANCES
FORECAST FOR MOST LOCATIONS.
&&
.AVIATION...FOR MCCARRAN...LATEST SATELLITE AND RADAR IMAGERY SHOWS
THE NEXT ROUND OF WIDESPREAD PRECIPITATION JUST SOUTHWEST OF THE
VALLEY AND EXPECT SHOWERS TO BEGIN TO IMPACT THE TERMINAL BY 12Z.
THERE WILL BE LITTLE RELIEF IN PRECIP THROUGHOUT THE DAY...AND RAIN
IS EXPECTED TO BE MORE INTENSE AT TIMES THAN OBSERVED OVER THE PAST
SEVERAL DAYS. THIS WILL LOWER CIGS AGAIN TO ABOUT 3KFT ON
AVERAGE...BUT WILL BE LOWER DURING PERIOD OF MORE INTENSE PRECIP.
THE ATMOSPHERE OVERALL IS MORE UNSTABLE TODAY AS WELL...AND THERE IS
POTENTIAL FOR EMBEDDED THUNDERSTORMS TODAY. THIS WOULD NOT ONLY
GREATLY INCREASE RAIN RATES...BUT ALSO RAISE CONCERN OF STRONG WINDS
AT THE TERMINAL WITH THE POTENTIAL FOR THE MUCH STRONGER WINDS ALOFT
TO MIX DOWN WITHIN STORM DOWNDRAFTS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MODERATE TO HEAVY RAIN IS EXPECTED OVER MUCH OF THE
REGION WITH THE HEAVIEST RAIN BANDS FORECAST OVER CLARK...EASTERN
SAN BERNARDINO AND MUCH OF MOHAVE COUNTY. HEAVY SNOW IS LIKELY OVER
THE HIGHER ELEVATIONS OF THE SIERRA...CLARK COUNTY MOUNTAINS AND
LINCOLN COUNTY OBSCURING MOUNTAINS. EMBEDDED THUNDERSTORMS ARE
POSSIBLE MAINLY CENTRAL AND SOUTH WITH THE GREATEST CHANCE IN THE
SOUTH. WIDESPREAD CIGS FROM 4-6K FT CAN BE EXPECTED WITH CIGS BELOW
1K FT AT TIMES IN HEAVIER SHOWERS. EMBEDDED THUNDERSTORMS ARE
EXPECTED LATE MORNING AND THIS AFTERNOON...WITH CHANCES INCREASING
TO THE SOUTH.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ015>022.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
NVZ018-019. WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO
10 PM PST THIS EVENING FOR NVZ015.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-002-036.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ003.
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ522>527.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ519- 521.
&&
JACQUES/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 21, 5:29 AM PST, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PST TUE DEC 21 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-220430- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PST TUE DEC 21 2010 /629 AM MST TUE DEC 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM OFF THE WEST COAST WILL CONTINUE TO ALLOW FOR CONSIDERABLE SUBTROPICAL MOISTURE TO MOVE ACROSS THE AREA TODAY PRODUCING WIDESPREAD RAIN AND SNOW. ALTHOUGH THERE WILL BE SOME BREAKS DURING THE DAY...THE RAIN AND SNOW WILL LIKELY INCREASE ONCE AGAIN TONIGHT. THERE IS A VARIETY OF SPECIAL WEATHER PRODUCTS OUT FOR TODAY FOR PORTIONS OF THE DISTRICT INCLUDING...WINTER STORM WARNINGS...FLASH FLOOD WATCHES...AND FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM OFF THE COAST WILL MOVE ACROSS THE AREA ON WEDNESDAY AND CONTINUE TO SHIFT EAST WEDNESDAY NIGHT. THIS STORM WILL CONTINUE TO BRING LOCALLY HEAVY SNOW TO THE MOUNTAIN AREAS AND POSSIBLE FLASH FLOOD AND FLOOD PROBLEMS TO THE VALLEY LOCATIONS ON WEDNESDAY. DRYING WILL BE SEEN ON THURSDAY AS A WEAK RIDGE OF HIGH PRESSURE MOVES OVER THE REGION. THIS WILL BE SHORT LIVED HOWEVER AS ANOTHER...WEAKER STORM...MOVES ACROSS THE DISTRICT OVER THE CHRISTMAS WEEKEND FOR A CHANCE OF RAIN AND SNOW ONCE AGAIN TO MAINLY THE NORTHERN PORTION. DRY CONDITIONS ARE THEN LOOKED FOR ON MONDAY AS THIS NEXT SYSTEM SHIFTS TO THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 5:11 PM PST | Dense Fog Advisory | VEF | San Bernardino | 5 hr |
| Dec 22, 4:15 AM PST | Flash Flood Warning | VEF | Inyo, San Bernardino | 5 hr |
| Dec 22, 5:35 AM PST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Dec 22, 5:52 AM PST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Dec 22, 8:50 AM PST | Flash Flood Warning | VEF | San Bernardino | 115 min |
| Dec 22, 10:08 AM PST | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Dec 22, 10:51 AM PST | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Dec 22, 12:03 PM PST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Dec 22, 12:24 PM PST | Areal Flood Advisory | VEF | Inyo, San Bernardino | 6 hr |
| Dec 22, 3:24 PM PST | Severe Thunderstorm Warning | VEF | San Bernardino | 51 min |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.